DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH
Back to Search Results |
| Catalog Number |
0112710 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
| Date of Event |
05/08/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax light on (b)(6) 2016 and bard mesh (bard flat mesh) on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against both the devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard flat mesh (device #2).Additional emdrs were submitted to represent the bard/davol 3dmax light (device #1).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax light on (b)(6) 2016 and bard mesh (bard flat mesh) on (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against both the devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with bilateral inguinal hernias thereby underwent laparoscopic repair with the implant of 3dmax light mesh (device 1- right and device 2 - left).Per operative notes, ¿a curvilinear incision was made to the umbilicus.Right and left hernia sacs were dissected out.On the right-side a 3dmax light mesh (device 1) was placed and secure it with sutures.On the left side 3dmax light mesh (device 2) was placed and secure it with sutures.¿ (b)(6) 2019 - patient was diagnosed with dense adhesion in right groin, incarcerated right femoral hernia, right recurrent inguinal hernia thereby underwent open repair with implant of pre-shaped mesh (device 3).Per operative notes, ¿hernia sac was dissected out.Lysis of adhesions was done.A pre-shaped mesh (device 3) was placed into right inguinal floor and secure it with sutures.¿ (b)(6) 2023 - patient was diagnosed with dense adhesion in right groin, large incarcerated recurrent right inguinal hernia thereby underwent open repair with implant of unknown mesh.Per operative notes, ¿hernia sac was dissected out.Lysis of adhesions were performed.An unknown mesh was placed into the inguinal region and sutured.¿.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2018) is considered to be a best estimate.This supplemental emdr represents the bard/davol¿ pre-shaped mesh with keyhole (device 3).An additional supplemental emdr was submitted to represent the bard/davol - 3dmax light mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.